Home | Volume 3 | Article number 18

Images in clinical medicine

Ulcérations cutanées secondaires à la thérapie par méthotrexate chez un patient suivi pour psoriasis

Ulcérations cutanées secondaires à la thérapie par méthotrexate chez un patient suivi pour psoriasis

Skin ulceration secondary to methotrexate therapy in a patient followed up for psoriasis

Jihane Ziani1,&, Fatima Zahra Mernissi1

 

1Service de Dermatologie, CHU Hassan II, Fès, Maroc

 

 

&Auteur correspondant
Jihane Ziani, Service de Dermatologie, CHU Hassan II, Fès, Maroc

 

 

English abstract

The study involved a 26-year old patient followed up for erythrodermic psoriasis confirmed histologically. He underwent local and systemic treatment based on 4 intramuscular injections of methotrexate administered at the dose of 0.3 mg/kg/week (cumulative dose=60mg). After the third injection, well defined painful skin ulcers with clean surface on the limbs, the trunk and the scrotum occurred (A). Laboratory test showed hypoalbuminemia 25g/l. The remainder of the examination was normal. Methotrexate safety (pharmacovigilance) was under process. Patientís evolution was marked by ulcer healing after methotrexate was stopped and under local healing therapy. Methotrexate (MTX) is an antimetabolite which inhibits the synthesis of DNA by competitive inhibition of dihydrofolate reductase in order to limit proliferation of immunologically active cells . It has toxic effects at a specific dose, when recommendations are ignored or in patients with reduced renal excretion. Methotrexate is partially related to serum albumin and its toxicity can increase in patients with hypoalbuminemia, which is even responsible for overdose. This manifests by hepatotoxicity and mucocutaneous toxicity as painful erosions on psoriatic plaques . We here report the case of a patient with skin Methotrexate-induced toxicity despite compliance with recommendations and doses. This suggests that in our patient the risk of overdose was secondary to albumin rate.


Key words: Psoriasis, mathotrexate, ulcerations cutanaes



Images in clinical medicine    Down

Patient de 26 ans, suivi pour un psoriasis érythrodermique confirmé histologiquement. Il a bénéficié d´un traitement local et systémique par des injections de méthotrexate (MTX) hebdomadaire à la dose de 0,3mg/Kg/sem en intramusculaire (IM) et a reçu 4 injections au total soit une dose cumulée de 60 mg. Après la 3e injection, il a présenté des ulcérations cutanées douloureuses bien taillées à surface propre intéressant les membres, le tronc et au niveau scrotale. Le bilan biologique a objectivé une hypo-albuminémie à 25g/l. Le reste du bilan était correct. Une pharmacovigilance fut signalée incriminant le méthotrexate. L´évolution fut marquée par une cicatrisation des ulcérations après arrêt du méthotrexate et sous traitement local cicatrisant. Le méthotrexate (MTX) est un antimétabolite qui inhibe la synthèse de l'ADN par inhibition compétitive de la dihydrofolate réductase dans les cellules immunologiquement actives. Sa toxicité cutanée est liée à la dose et survient lorsque les recommandations sont ignorées ou lorsqu'il y a diminution de l'excrétion rénale. Le méthotrexate est partiellement lié à l'albumine sérique, et sa toxicité risque de s'accroître en cas d´hypoalbuminémie responsable ainsi d´un surdosage qui se manifeste par une hépatotoxicité et une toxicité mucocutanée par des érosions douloureuses des plaques psoriasiques signalées comme signe précoce de toxicité au MTX. Notre cas a présenté une toxicité cutanée au MTX malgré le respect des recommandations et des doses cela suggère que le risque de surdosage rencontré chez notre malade était secondaire au taux d´albumine.

 

 

Figure 1: ulcérations cutanées douloureuses à limites nettes et surface propre intéressant les membres